MAUDE Adverse Event Report: BOLTON MEDICAL, INC RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC

BOLTON MEDICAL, INC RELAY PRO THORACIC STENT-GRAFT SYSTEM; STENT, ENDOVASCULAR GRAFT, AORTIC
Catalog Number 28-M4-36-145-32U
Medical Device Problem Codes Difficult to Insert (1316); Difficult to Advance (2920); Material Integrity Problem (2978); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
"broken/defective (black portion at the tip of the outer sheath was found to be turned up): when the delivery system was attempted to be inserted into the femoral artery, the delivery system could not be inserted due to resistance.When the physician checked the tip of the delivery system, the black portion at the tip of the outer sheath was found to be turned up.The physician pressed the black portion at the tip of the outer sheath with his hand to eliminate the deformation and then made a slightly larger cut in the femoral artery, which enabled the delivery system to insert into the artery.When resistance was felt during insertion, the physician did not force the insertion but continued the insertion slowly while checking until the delivery system safely reached the intended position.After that, the stent-graft was implanted, and the procedure was successfully completed.When the removed device was checked, another portion other than the tip pressed by the physician was found to be turned up as well, which was photographed (see the image).As the device had not hit anywhere and there was no place where resistance would be applied during insertion, it was assumed that the portion had already been turned up before use.If the delivery system had been forcibly inserted without being noticed, it could have cut through the inner wall of the artery.The physician is requesting the manufacturer to review and disclose manufacturing and inspection records and report whether or not such an event had occurred so far.Operation type: tevar.Blood loss: 10 ml.Ancillary device used: lunderquist stiff guidewire (cook medical).Image available (see the attached image).Pre-case plan will be able to be obtained.Additional information will be able to be obtained.Delivery system was discarded by user.(tc# (b)(4) ).Patient outcome: no health damage to the patient.".
 
Event or Problem Description
"broken/defective (black portion at the tip of the outer sheath was found to be turned up): when the delivery system was attempted to be inserted into the femoral artery, the delivery system could not be inserted due to resistance.When the physician checked the tip of the delivery system, the black portion at the tip of the outer sheath was found to be turned up.The physician pressed the black portion at the tip of the outer sheath with his hand to eliminate the deformation and then made a slightly larger cut in the femoral artery, which enabled the delivery system to insert into the artery.When resistance was felt during insertion, the physician did not force the insertion but continued the insertion slowly while checking until the delivery system safely reached the intended position.After that, the stent-graft was implanted, and the procedure was successfully completed.When the removed device was checked, another portion other than the tip pressed by the physician was found to be turned up as well, which was photographed (see the image).As the device had not hit anywhere and there was no place where resistance would be applied during insertion, it was assumed that the portion had already been turned up before use.If the delivery system had been forcibly inserted without being noticed, it could have cut through the inner wall of the artery.The physician is requesting the manufacturer to review and disclose manufacturing and inspection records and report whether or not such an event had occurred so far.Operation type: tevar blood loss: 10 ml ancillary device used: lunderquist stiff guidewire (cook medical) image available (see the attached image) pre-case plan will be able to be obtained additional information will be able to be obtained delivery system was discarded by user (tc#(b)(4).Patient outcome: "no health damage to the patient.".
 
Additional Manufacturer Narrative
Bolton medical, inc.(d/b/a terumo aortic), herein known as the "company", is submitting this report pursuant to 21 cfr part 803, has made reasonable efforts to obtain complete information, and has provided as much as is available to the company as of the submission date of this report.This report is based on information obtained by the company, which may not have been able to fully investigate or verify prior to the date the report was required by the regulations.Any required fields that are unpopulated are blank because the information is currently unknown, unavailable, or not applicable.This report does not constitute an admission or a conclusion by anyone that the device caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the certain regulations, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
RELAY PRO THORACIC STENT-GRAFT SYSTEM
Common Device Name
STENT, ENDOVASCULAR GRAFT, AORTIC
Manufacturer (Section D)
BOLTON MEDICAL, INC
799 international parkway
sunrise FL 33325
Manufacturer Contact
matthew cleary
799 international parkway
sunrise, FL 33325
9548389699
MDR Report Key20514802
Report Number2247858-2024-00266
Device Sequence Number20986804
Product Code MIH
UDI-Device Identifier00843576150157
UDI-Public00843576150157
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P200045
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date08/01/2026
Device Catalogue Number28-M4-36-145-32U
Device Lot Number2407250056
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date10/23/2024
Supplement Report FDA Received Date02/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown